MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACROMIOBLASTER 4.0MM EP-1 DSPL BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ACROMIOBLASTER 4.0MM EP-1 DSPL BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 7205668
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).
 
Event or Problem Description
It was reported that the acromioblaster 4.0mm ep-1 dspl blade was found to have a hair inside the main packaging.It is unknown whether the event happened during surgery and if there was a patient involvement all available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h6.The reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was a relationship found between the returned device and the reported incident.An analysis of the customer provided images revealed a dark fiber or marking present in clear plastic packaging.The device had been removed from the packaging, indicating that the package had been opened.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the final assembly visual inspection procedure found that particulates/foreign material within the seal or within the package were specified appropriately.The complaint was confirmed, but the root cause could not be established without evaluation.Factors that may have contributed include a breach in the device seal, environmental contamination, or inadvertent contamination during opening.

Brand Name
ACROMIOBLASTER 4.0MM EP-1 DSPL BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11120904
Report Number1219602-2021-00046
Device Sequence Number17046307
Product Code HAB
UDI-Device Identifier03596010293084
UDI-Public03596010293084
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2023
Device Model Number7205668
Device Catalogue Number7205668
Device Lot Number50718350
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1